Alert archive / Kentucky / Tornado Warnings in 2009

Tornado Warning 7, NWS Louisville, KY

February 18, 2009Clinton County, Cumberland County, Kentucky

NWS Louisville, KY issued this tornado warning at Feb 18, 2009, 12:33 PM CST for Clinton County, Cumberland County, Kentucky. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 18, 2009, 12:33 PM CST (18:33 UTC)
Expired
Feb 18, 2009, 1:00 PM CST
In force
27 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Clinton County, KY, Cumberland County, KY

The radar

The Nashville radar (KOHX), 140 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 18, 12:41 PM CSTHAIL 1.754 Nw Albany, KYGOLF BALL HAIL COVERING GROUND
Feb 18, 12:42 PM CSTHAIL 1.751 E Cumberland City, KYCOVERING THE GROUND 2 INCHES DEEP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 11:09 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 599 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
599 m²/s²
0-3 km storm-relative helicity
631 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLMK 181833
TORLMK
KYC053-057-181900-
/O.NEW.KLMK.TO.W.0007.090218T1833Z-090218T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1233 PM CST WED FEB 18 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
  EASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 100 PM CST...

* AT 1230 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES WEST OF
  CUMBERLAND CITY...MOVING EAST AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  CUMBERLAND CITY BY 1245 PM CST...

CLAYWELL AND SOUTHERN SECTIONS OF LAKE CUMBERLAND ARE ALSO IN THE 
PATH.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD.

LAT...LON 3674 8535 3682 8535 3684 8513 3684 8512
      3684 8511 3685 8507 3684 8505 3678 8501
      3671 8502
TIME...MOT...LOC 1832Z 271DEG 43KT 3678 8523

$$

13
2 follow-up statements
000 
WWUS53 KLMK 181842
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
142 PM EST WED FEB 18 2009

KYC057-181851-
/O.CAN.KLMK.TO.W.0007.000000T0000Z-090218T1900Z/
CUMBERLAND KY-
1241 PM CST WED FEB 18 2009

...THE TORNADO WARNING FOR EASTERN CUMBERLAND COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST.

LAT...LON 3675 8515 3681 8516 3683 8504 3678 8501
      3673 8502
TIME...MOT...LOC 1841Z 271DEG 44KT 3678 8508

$$

KYC053-181900-
/O.CON.KLMK.TO.W.0007.000000T0000Z-090218T1900Z/
CLINTON KY-
1241 PM CST WED FEB 18 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM CST FOR 
NORTHEASTERN CLINTON COUNTY...

AT 1239 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR CUMBERLAND CITY...
OR ABOUT 6 MILES NORTH OF ALBANY...MOVING EAST AT 50 MPH.

WATAUGA...NARVEL...AND SOUTHERN SECTIONS OF LAKE CUMBERLAND ARE ALSO 
IN THE PATH.

EVACUATE MOBILE HOMES OR VEHICLES...AND GET INSIDE A SUBSTANTIAL
SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH
OR OTHER LOW SPOT AND COVER YOUR HEAD.

LAT...LON 3675 8515 3681 8516 3683 8504 3678 8501
      3673 8502
TIME...MOT...LOC 1841Z 271DEG 44KT 3678 8508

$$

13
000 
WWUS53 KLMK 181852
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
152 PM EST WED FEB 18 2009

KYC053-181902-
/O.EXP.KLMK.TO.W.0007.000000T0000Z-090218T1900Z/
CLINTON KY-
1252 PM CST WED FEB 18 2009

...THE TORNADO WARNING FOR EASTERN CLINTON COUNTY EXPIRES AT 100 PM
CST...

THE STORM THAT PROMPTED THE WARNING MOVED OUT OF THE WARNED AREA.

IF YOU WITNESSED A TORNADO...ANY DAMAGE...OR LARGE HAIL PLEASE 
NOTIFY THE NATIONAL WEATHER SERVICE IN LOUISVILLE OR YOUR LOCAL 
MEDIA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST.

LAT...LON 3675 8515 3681 8516 3683 8504 3678 8501
      3673 8502
TIME...MOT...LOC 1852Z 271DEG 44KT 3677 8491

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Feb 18, 11:18 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Feb 18, 11:18 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1218 PM EST WED FEB 18 2009

.UPDATE...

MADE A FEW TWEAKS TO THE FORECAST. RATHER SOLID AREA OF LIGHT RAIN
FORMED EARLIER OVER SOUTHERN INDIANA AND CONTINUES TO SLIDE TO THE
ESE ACROSS SOUTHERN INDIANA AND INTO NORTHERN CENTRAL KENTUCKY.
UPPED MORNING POPS TO CATEGORICAL IN THE AREAS THAT ARE TO BE
AFFECTED BY THIS AREA OF RAIN.

ALSO...REDUCED MORNING POPS IN THE SOUTH WHERE THE RAIN WILL MISS
AND PROSPECTS FOR DEVELOPMENT THIS MORNING ARE SLIMMER. KEPT POPS IN
THE CHANCE CATEGORY IN THE SOUTH.

NO OTHER SIGNIFICANT CHANGES AT THIS TIME.

&&

.SHORT TERM (TODAY AND TONIGHT)...

MASS OF WARM-AIR ADVECTION SHOWERS AND STORMS ARE AFFECTING MUCH OF
THE SOUTHERN CWA. A FEW STRONG STORMS HAVE FORMED WITHIN THE
MASS...PRODUCING PEA SIZE HAIL NEAR BOWLING GREEN. ONE STORM THAT
PRODUCED NICKEL HAIL NEAR THE KY/TN BORDER MOVED ACROSS LOGAN AND
SIMPSON BUT HAS SINCE WANED. EVERYTHING NOW IS BEHAVING...WITH HEAVY
RAINFALL TRAINING OVER THE SAME AREAS...AND LOTS OF LIGHTNING. GUSTY
WINDS ARE ALSO OCCURRING...WITH PEAKS AROUND 40-45 MPH. BUT RECENT
ACARS SOUNDINGS SHOW NICE CAPPING AT 800MB...SO ANY SEVERE WIND
GUSTS MIXING DOWN SHOULD NOT OCCUR. THROUGH SUNRISE...ANY STRONG
STORM WILL BE CAPABLE OF PRODUCING PEA AND MARBLE SIZE HAIL.

THIS AREA OF SHOWERS AND STORMS IS ALL AHEAD OF AN APPROACHING LOW
PRESSURE CENTER OVER NW MISSOURI. THIS LOW WILL PUSH TOWARDS NE
INDIANA TODAY...WHICH WILL ALSO PUSH THESE SHOWERS AND STORMS EAST
OF THE CWA MOSTLY BY 18Z. THEN THE COLD FRONT FROM THE LOW WILL PASS
THROUGH THE CWA BETWEEN ROUGHLY 21Z AND 03Z. THE NMM-WRF HAS A GOOD
HANDLE ON CURRENT PRECIP...AND THAT MODEL SHOWS MORE SHOWERS/STORMS
DEVELOPING OVER OUR ERN CWA ALONG THE COLD FRONT. ASSUMING THE CAP
ALOFT CAN BREAK THIS AFTERNOON...WILL GO WITH THIS MODEL SOLUTION
AND HAVE THE HIGHEST POPS OVER THE ERN HALF OF THE CWA. DESPITE
CLOUDS AND PRECIP...TEMPS SHOULD CLIMB ESPECIALLY THIS AFTERNOON
INTO THE MID 50S N TO THE MID 60S S. WINDS WILL CONTINUE TO BE
GUSTY...ESPECIALLY LATER THIS AFTERNOON AHEAD OF THE COLD
FRONT...WITH GUSTS UP TO 35 MPH BEING POSSIBLE.

TONIGHT...ON THE BACK SIDE OF THE LOW/FRONT...TEMPS SHOULD FALL INTO
THE UPPER 20S AND LOW 30S. RESIDUAL WRAP-AROUND MOISTURE WILL AFFECT
MAINLY OUR NERN CWA OVERNIGHT...WHERE RAIN WILL CHANGE TO SNOW
SHOWERS. THIS WILL MOST LIKELY OCCUR OVER THE NORTHERN BLUEGRASS
AFTER MIDNIGHT TOWARDS DAWN THURSDAY.

.LONG TERM (THURSDAY THROUGH TUESDAY)...

NOT TOO MANY CHANGES REQUIRED THROUGH THE EXTENDED THIS MORNING.
MAIN CHALLENGES WILL BE MOVING OUT PRECIPITATION ON THURSDAY AND
ANOTHER CLIPPER SYSTEM BRINGING A CHANCE FOR LIGHT ACCUMULATING SNOW
ON SATURDAY. A WEAK DISTURBANCE ON TUESDAY NEAR THE END OF THE
FORECAST PERIOD COULD ALSO BRING ANOTHER ROUND OF PRECIPITATION.

THURSDAY THROUGH SATURDAY...

UPPER LEVEL LOW OVER MICHIGAN WILL MOVE EASTWARD INTO UPSTATE NEW
YORK PULLING SURFACE LOW INTO THE NORTHEAST U.S. NORTHWEST FLOW
ACROSS THE AREA WILL USHER IN HIGH SURFACE PRESSURE AND LINGERING
PRECIPITATION SHOULD MOVE EAST OF THE AREA BY MIDDAY WITH SOME
FLURRIES POSSIBLE ACROSS NORTH CENTRAL KY AND THE BLUEGRASS REGION
IN THE AFTERNOON BEFORE DRIER CONDITIONS SET IN THURSDAY NIGHT AND
FRIDAY. WITH HIGHS ONLY TOPPING OUT IN THE LOW 30S ON THURSDAY AND
CLEARING SKIES OVERNIGHT TEMPS WILL BOTTOM OUT IN THE TEENS BY
FRIDAY MORNING. PLENTY OF SUNSHINE ON FRIDAY AND SOME LOW LEVEL WAA
WILL ALLOW TEMPS TO REBOUND INTO THE MID 40S IN THE SOUTHWEST TO THE
UPPER 30S IN THE NORTHEAST. CLOUDS WILL INCREASE DURING THE LATE
AFTERNOON AND EARLY EVENING ON FRIDAY AS THE NEXT CLIPPER SYSTEM
APPROACHES THE AREA LATE FRIDAY NIGHT AND SATURDAY. EXPECT A MIX OF
RAIN/SNOW LATE FRIDAY EVENING MAINLY ACROSS AREAS WEST OF INTERSTATE
65 WITH PRECIPITATION SPREADING EASTWARD TOWARD SATURDAY MORNING AND
CHANGING TO ALL SNOW AFTER MIDNIGHT. EXPECT ACCUMULATION FRIDAY
NIGHT TO BE AROUND A HALF INCH IN ALL BUT THE FAR SOUTHWEST PORTIONS
OF THE FORECAST AREA WHERE LITTLE TO NO ACCUMULATION IS EXPECTED.

SNOW SHOWERS WILL CONTINUE THROUGH MIDDAY ON SATURDAY WHEN A COLD
FRONT PUSHES THROUGH AND A DRY SLOT MOVES ACROSS THE FORECAST AREA.
ADDITIONAL ACCUMULATIONS OF LESS THAN A HALF INCH ARE EXPECTED AT
THIS TIME ACROSS THE BLUEGRASS REGION OF KY. AS UPPER LOW AND
SURFACE LOW MOVE ACROSS NORTH OH AND UP THE EASTERN GREAT
LAKES...WRAP AROUND MOISTURE COUPLED WITH NORTHERLY FLOW WILL BRING
A CHANCE OF LIGHT SNOW SHOWERS TO AREAS MAINLY EAST OF INTERSTATE 75
ON SATURDAY NIGHT...LITTLE TO NO ADDITIONAL ACCUMULATIONS ARE
EXPECTED. TEMPERATURES ON SATURDAY MORNING WILL START OUT IN THE
UPPER 20S AND CLIMB TO THE MID 30S.

SUNDAY THROUGH TUESDAY...

TROUGH AXIS SWINGS THROUGH AND SHIFTS EAST OF THE AREA BY SUNDAY
MORNING AND CLEARING SKIES ARE EXPECTED. EXPECT TEMPERATURES TO BE A
FEW DEGREES COLDER DESPITE LESS CLOUD COVER AS DEEP TROUGH TO THE
EAST AND NORTHERLY FLOW OVER THE REGION ALLOWS COLDER AIR TO SEEP
SOUTHWARD. EXPECT HIGHS IN THE LOW TO MID 30S ON SUNDAY.

SURFACE HIGH PRESSURE BUILDS OVER THE SOUTHEAST STATES ON MONDAY
WITH ZONAL FLOW ALOFT ALLOWING WAA TO SET UP WITH SOUTHERLY SURFACE
FLOW. MOSTLY SUNNY SKIES WILL GIVE WAY TO INCREASING CLOUDINESS BY
LATE MONDAY AFTERNOON AS ANOTHER WEAK CLIPPER SYSTEM APPROACHES THE
AREA FOR TUESDAY. PLENTY OF MOISTURE WILL BEGIN STREAMING INTO THE
AREA FROM THE WESTERN GULF COAST OVERNIGHT MONDAY AND SHOWERS WILL
BE POSSIBLE BY TUESDAY MIDDAY AS ANOTHER COOL FRONT MAKES ITS WAY
THROUGH THE REGION. EXPECT HIGHS ON MONDAY AND TUESDAY IN THE 40S
WITH OVERNIGHT LOWS IN THE UPPER 20S TO LOW 30S.

&&

.AVIATION (18Z TAFS)...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO CROSS THE AREA
THIS AFTERNOON NEAR THE TAF SITES.  BECAUSE OF THEIR SCATTERED
NATURE...WILL COVER IN TAFS WITH VCSH AND CB FOR NOW.  WILL BE
ISSUING AMENDMENTS IF/WHEN THUNDERSTORMS GET NEAR THE TAF SITES.

THIS CONVECTION IS AHEAD OF A COLD FRONT STRETCHED OVER ILLINOIS
CURRENTLY AND MOVING EAST.  IT WILL REACH THE TAFS SITES BETWEEN 20Z
AND 23Z SHIFTING WINDS TO THE WEST.  WINDS WILL REMAIN GUSTY OUTSIDE
OF ANY THUNDERSTORMS TODAY AND THROUGH TONIGHT WITH GUSTS UP TO 28
TO 30KTS THIS AFTERNOON.

CIGS WILL TEMPORARILY BE IN THE VFR CATEGORY EARLY THIS
AFTERNOON...THEN DROP TO MVFR CIGS AFTER THE FROPA LATER THIS
AFTERNOON.  IF SCT SHOWERS OR T-STORMS DO HIT THE TAF SITES...THERE
COULD BE CIG/VSBY RESTRICTIONS AND WILL HANDLE WITH AMENDMENTS.

&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

WEATHER.GOV/LOUISVILLE

UPDATE...13
SHORT TERM...AL
LONG TERM....LMS
AVIATION.....AML
Hazardous weather outlook, Feb 18, 10:30 AM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 AM EST WED FEB 18 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-190930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1130 AM EST (1030 AM CST) WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
AS A COLD FRONT PASSES THROUGH THE REGION. LIGHTNING...HEAVY
RAIN...HAIL...AND GUSTY WINDS WILL BE POSSIBLE WITH ANY
THUNDERSTORM. THE BEST CHANCE FOR SIGNIFICANT WINDS AND HAIL WILL BE
OVER SOUTHERN KENTUCKY.

OUTSIDE OF ANY THUNDERSTORMS TODAY AND TONIGHT...SOUTHERLY SURFACE
WINDS WILL BE SUSTAINED AT 15 TO 25 MPH...WITH GUSTS OF UP TO 35 MPH
AT TIMES. THIS WILL CAUSE DIFFICULTY FOR DRIVERS OF HIGH-PROFILE
VEHICLES ON EAST TO WEST ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A CLIPPER SYSTEM WILL MOVE NEAR THE AREA FRIDAY NIGHT INTO SATURDAY
MORNING. LIGHT ACCUMULATING SNOW IS POSSIBLE WITH THIS
SYSTEM...ESPECIALLY ACROSS SOUTHERN INDIANA AND NORTH CENTRAL
KENTUCKY. AT THIS TIME ACCUMULATIONS OF AROUND AN INCH ARE EXPECTED.
ANY CHANGE IN FORECAST TRACK COULD CHANGE THESE AMOUNTS SLIGHTLY.
STAY TUNED TO FUTURE FORECASTS FOR ANY UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF GUSTY WINDS TO THE
NATIONAL WEATHER SERVICE IN LOUISVILLE TODAY.

AL/LMS/13

In the hours before

Local storm report, Feb 18, 11:16 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1216 PM EST WED FEB 18 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             8 NE SCOTTSVILLE        36.83N  86.09W
02/18/2009  E1.75 INCH       ALLEN              KY   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL REPORTED TO SCOTTSVILLE POLICE NEAR
            BARREN RIVER LAKE ON BAILEYS POINT ROAD

&&

EVENT NUMBER 00312

FOSTER
Local storm report, Feb 18, 11:29 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1229 PM EST WED FEB 18 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1226 PM     HAIL             2 W SUMMER SHADE        36.88N  85.74W
02/18/2009  E1.00 INCH       METCALFE           KY   TRAINED SPOTTER

&&

EVENT NUMBER 00313

FOSTER
Local storm report, Feb 18, 11:48 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1248 PM EST WED FEB 18 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1247 PM     HAIL             5 E SCOTTSVILLE         36.75N  86.11W
02/18/2009  E1.75 INCH       ALLEN              KY   TRAINED SPOTTER

            HALFWAY BETWEEN SCOTTSVILLE AND FOUNTAIN RUN ON
            BROWNSFORD ROAD

&&

EVENT NUMBER 00314

FOSTER
Local storm report, Feb 18, 12:02 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
102 PM EST WED FEB 18 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0101 PM     HAIL             3 SW MT. HERMAN         36.79N  85.82W
02/18/2009  E1.25 INCH       MONROE             KY   TRAINED SPOTTER

&&

EVENT NUMBER 00315

FOSTER
Local storm report, Feb 18, 12:12 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
112 PM EST WED FEB 18 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0112 PM     HAIL             MARROWBONE              36.82N  85.50W
02/18/2009  E1.00 INCH       CUMBERLAND         KY   CO-OP OBSERVER

&&

EVENT NUMBER 00316

FOSTER
Local storm report, Feb 18, 12:16 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
116 PM EST WED FEB 18 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0112 PM     HAIL             8 SW JAMESTOWN          36.91N  85.17W
02/18/2009  E1.25 INCH       RUSSELL            KY   DISPATCH

            REPORTED AT LAKE CUMBERLAND DAM

&&

EVENT NUMBER 00317

FOSTER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 12:56 AM CSTSevere Thunderstorm WarningLMKLogan, Simpson34 min
Feb 18, 10:10 AM CSTSevere Thunderstorm WarningLMKAllen, Logan, Simpson, Warren35 min
Feb 18, 10:48 AM CSTSevere Thunderstorm WarningLMKAllen, Barren, Warren42 min
Feb 18, 11:20 AM CSTSevere Thunderstorm WarningLMKAllen, Simpson25 min
Feb 18, 11:26 AM CSTSevere Thunderstorm WarningLMKAdair, Barren, Cumberland, Metcalfe49 min
Feb 18, 11:39 AM CSTSevere Thunderstorm WarningLMKAllen, Barren, Cumberland, Monroe51 min
Feb 18, 11:50 AM CSTSevere Thunderstorm WarningLMKMarion, Nelson, Washington25 min
Feb 18, 11:53 AM CSTTornado WarningLMKClinton, Cumberland, Russell26 min
Feb 18, 12:14 PM CSTSevere Thunderstorm WarningLMKAllen, Clinton, Cumberland, Monroe46 min
Feb 18, 12:15 PM CSTSevere Thunderstorm WarningLMKMercer, Washington30 min
Feb 18, 12:39 PM CSTSevere Thunderstorm WarningLMKGarrard, Jessamine, Madison21 min
Feb 18, 12:57 PM CSTTornado WarningLMKClinton33 min
Feb 18, 1:04 PM CSTSevere Thunderstorm WarningLMKClark, Madison26 min
Feb 18, 1:53 PM CSTSevere Thunderstorm WarningLMKMadison7 min

Nearby

Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.